MAUDE Adverse Event Report: AVENU MEDICAL ELLIPSYS CATHETER; PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER

AVENU MEDICAL ELLIPSYS CATHETER; PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER
Catalog Number AMI6005
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to use an ellipsys catheter during treatment of a soft tissue lesion in the patients left proximal radial artery and perforator vein.The left antecubital perforator vein measured 4.1 mm in diameter.The left proximal radial artery measured 3.9 mm in diameter.There was no significant calcification of the radial artery.There was no vessel tortuosity.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) followed during preparation, procedure, post-procedure.Embolic protection was not used.The vessel was not pre or post dilated.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.The distance between the perforator vein and proximal radial artery was 0.6 mm.The procedure was going very smoothly but device would not close.Closure distance was 5.0 mm on power controller and did not change after multiple attempts.The jaws didn't appear to move under ultrasound during closure attempts and no tissue movement was seen.A detachment occurred in the patient's vessel.Physician described a circular "washer like" piece of metal between the catheter jaws.Removal difficulties were reported but the device was removed successfully in tandem without injury/intervention.The detached component was removed within the sheath.The device was safely removed from the patient.The procedure was abandoned due to no back up device available.A fistula was not created.The patient was evaluated by ultrasound shortly after the abandoned procedure and the perforator vein was no longer visualized, but there was no hematoma and flow was visualized in the radial artery.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: still images were provided for evaluation image 1: single b-mode image without color flow, and therefore unable to comment on patency.No labeled vessels or location.Appears to be vessel in top left of screen, which is filled with echogenic material.Image 2: single b-mode image.Unknown tubular structure traversing b-mode from left to right.Possible echogenic material within the vessel.No anatomy labeled and no landmarks visible.Image 3: single b-mode image: unknown structures.Product analysis: the ellipsys catheter was returned for evaluation.Noted no visible issues with the catheter internals.The device returned still loaded in the introducer the only shaft bend was as the end of the proximal base.Observed evidence that there was adequate adhesive between the spreader and distal tip -the distal heat spreader has detached from the distal tip and the catheter shaft between the tip and base is bent at almost 90 degrees.Some bending around the end of the sheath was also observed.Procedural analysis shows no thermal cycle, and some failed attempts to close the jaws and multiple forces opening the jaws to a gap of around 800.This could be a sign of a bent inner shaft and/or a struggle to position the catheter correctly.Because of the condition the catheter is in, it is difficult to determine how much of the observable damage was done by the surgeon¿s attempt to remove the sheath and what occurred during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ELLIPSYS CATHETER
Common Device Name
PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER
Manufacturer (Section D)
AVENU MEDICAL
27123 calle arroyo
#2101
san juan capistrano CA 92675
Manufacturer (Section G)
AVENU MEDICAL
27123 calle arroyo
#2101
san juan capistrano CA 92675
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19622194
Report Number3014251914-2024-00009
Device Sequence Number20422975
Product Code PQK
UDI-Device Identifier00763000496975
UDI-Public00763000496975
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K191114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Catalogue NumberAMI6005
Device Lot Number001379
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/12/2024
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight82 KG